Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 11, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 12, 2014, 3:38 PM EST. It took effect at Feb 12, 2014, 4:00 PM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2014, 3:38 PM EST (20:38 UTC)
- In effect from
- Feb 12, 2014, 4:00 PM EST
- Expired
- Feb 13, 2014, 5:00 PM EST
- In force
- 25 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
874 WHUS72 KKEY 122038 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 338 PM EST WED FEB 12 2014 GMZ031>035-042>044-052>055-072>075-130330- /O.NEW.KKEY.SC.Y.0011.140212T2100Z-140213T2200Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 338 PM EST WED FEB 12 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR ALL FLORIDA KEYS COASTAL WATERS. * WINDS AND WAVES...WINDS WILL INCREASE TONIGHT TO 20 TO 25 KNOTS AND GUSTY AS A COLD FRONT MOVES THROUGH KEYS WATERS. SIGNIFICANT WAVE HEIGHTS AS HIGH AS 8 FEET CAN BE EXPECTED...WITH THE HIGHEST SEAS ON OFFSHORE GULF ZONES AND WESTERN FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
011 WHUS72 KKEY 130612 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 112 AM EST THU FEB 13 2014 GMZ031>035-042>044-052>055-072>075-131415- /O.CON.KKEY.SC.Y.0011.000000T0000Z-140213T2200Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 112 AM EST THU FEB 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SOUTH TO SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL TURN WEST AND INCREASE TO 20 KNOTS AND GUSTY...AS A COLD FRONT APPROACHES OUR AREA BY SUNRISE. IN WAKE OF THE COLD FRONT...WINDS WILL TURN WEST NORTHWEST AT 20 TO 25 KNOTS. SIGNIFICANT WAVE HEIGHTS AS HIGH AS 8 FEET CAN BE EXPECTED... WITH THE HIGHEST SEAS ON OFFSHORE GULF ZONES AND WESTERN FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
130 WHUS72 KKEY 130914 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 414 AM EST THU FEB 13 2014 GMZ031>035-042>044-052>055-072>075-131715- /O.CON.KKEY.SC.Y.0011.000000T0000Z-140213T2200Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 414 AM EST THU FEB 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SOUTHWEST TO WEST WINDS OF 15 TO 20 KNOTS WILL TURN WEST NORTHWEST AND INCREASE TO 20 TO 25 KNOTS THIS MORNING AND PERSIST THIS AFTERNOON. SIGNIFICANT WAVE HEIGHTS AS HIGH AS 8 FEET CAN BE EXPECTED... WITH THE HIGHEST SEAS ON OFFSHORE GULF ZONES AND WESTERN FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
775 WHUS72 KKEY 131638 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1138 AM EST THU FEB 13 2014 GMZ031>035-042>044-052>055-072>075-132130- /O.CON.KKEY.SC.Y.0011.000000T0000Z-140213T2200Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1138 AM EST THU FEB 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...MOSTLY NORTHWEST WINDS OF 20 TO 25 KNOTS WILL PERSIST THIS AFTERNOON. SIGNIFICANT WAVE HEIGHTS UP TO 8 FEET CAN BE EXPECTED...WITH THE HIGHEST SEAS ON OFFSHORE GULF ZONES AND WESTERN FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
267 WHUS72 KKEY 132000 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 300 PM EST THU FEB 13 2014 GMZ031>035-042>044-052>055-072>075-132200- /O.CON.KKEY.SC.Y.0011.000000T0000Z-140213T2200Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 300 PM EST THU FEB 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTHWEST WINDS NEAR 20 KNOTS AND GUSTY WILL PERSIST LATE THIS AFTERNOON INTO THIS EVENING...THEN WILL RAPIDLY DECREASE OVERNIGHT. SIGNIFICANT WAVE HEIGHTS UP TO 8 FEET WILL CORRESPONDINGLY DECREASE AS WELL...WITH THE HIGHEST SEAS ON OFFSHORE GULF ZONES AND WESTERN FLORIDA STRAITS EARLY IN THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MSB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 3:00 PM EST, 38 minutes earlier.
Area forecast discussion, Feb 12, 3:00 PM EST, 38 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 300 PM EST WED FEB 12 2014 .DISCUSSION... CURRENTLY - A SHARP SHORTWAVE TROUGH MOVING THROUGH THE CENTRAL GULF OF MEXICO IS SUPPORTING CYCLOGENESIS IN THE NORTHEASTERN GULF OF MEXICO. IN RESPONSE...LOCAL WINDS HAVE TURNED MORE SOUTHERLY AND INCREASED TO 10 TO 15 MPH WITH OCCASIONAL GUSTS NEAR 20 MPH. A ROUND OR TWO OF SHOWERS WITH ONE OR TWO EMBEDDED THUNDERSTORMS HAVE BEEN WORKING THEIR WAY ACROSS THE FLORIDA KEYS AND SURROUNDING WATERS. MOST OF THE INITIAL ACTIVITY NOW STRETCHES FROM THE GULF WATERS WEST OF CAPE SABLE...ACROSS THE UPPER KEYS...INTO THE ADJACENT OUTER STRAITS. MEANWHILE...A SHARP PREFRONTAL TROUGH WAS OBSERVED ON AN EARLIER ASCAT PASS JUST BEHIND A LINE OF SHOWERS AND THUNDERSTORMS. THIS LINE OF SHOWERS AND THUNDERSTORMS ARE RACING EASTWARD AT 20 TO 25 KNOTS. FORECAST - INITIAL SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE AFFECT MAINLY THE UPPER KEYS OVER THE NEXT SEVERAL HOURS. MEANWHILE...MOSTLY CLEAR SKIES ACROSS THE MIDDLE AND LOWER KEYS AND ADJACENT STRAITS WILL ONLY SLOWLY CLOUD UP WITH INCREASING SHOWERS LATE THIS AFTERNOON AND EVENING...AS CUBA WAS A GOOD BLOCKER OF MARITIME CLOUD LINES AND ASSOCIATED SHOWER ACTIVITY. WINDS WILL GRADUALLY TRANSITION SOUTHWEST AND INCREASE FURTHER THIS EVENING AND TONIGHT AS THE LINE OF PREFRONTAL CONVECTION APPROACHES THE FLORIDA KEYS. EXPECT CLOUDY SKIES AND INCREASING SHOWER ACTIVITY WITH A FEW THUNDERSTORMS TO DEVELOP ACROSS THE KEYS AHEAD OF THE LINE OF ACTIVITY NEAR THE PREFRONTAL TROUGH. UNIDIRECTIONAL SOUTHWESTERLIES OF 20 TO 30 KNOTS ALONG WITH SOME JET ENTRANCE DYNAMICS WILL SUPPORT CONVECTIVE ACTIVITY. SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...AND FREQUENT LIGHTNING STRIKES. WINDY SOUTHWESTERLIES WITH 80 PERCENT CHANCE OF RAIN ARE EXPECTED FOR THE KEYS. THE COLD FRONT WILL MOVE THROUGH THE KEYS THURSDAY MORNING...WITH WINDY WESTERLIES TURNING NORTHWESTERLY. STRONG SHOWER AND THUNDERSTORM ACTIVITY WILL END AS THE PREFRONTAL TROUGH MOVES THROUGH THE KEYS BEFORE DAWN. COOLER DRIER AND MORE STABLE RUSH IN ALONG WITH THE PASSAGE OF THE COLD FRONT...ACCOMPANIED BY SOME WEAK SHOWER ACTIVITY. THURSDAY MORNING TEMPERATURES IN THE MID 70S...WILL GRADUALLY DECREASE THROUGH THE DAY UNDER DECENT COLD AIR ADVECTION. EXPECT TEMPERATURES BY EVENING TO BE NEAR 60 DEGREES. HIGH PRESSURE SPREADING SOUTHEASTWARD INTO FLORIDA AND THE KEYS WILL RESULT IN A RATHER QUICK EROSION IN LOCAL WINDS. BREEZY NORTHWESTERLIES THURSDAY EVENING WILL MODERATE FRIDAY MORNING...BECOMING VARIABLE LATE FRIDAY. ANOTHER HIGH PRESSURE MOVING OFF THE ATLANTIC COAST LATE THROUGH THE WEEKEND...WILL TURN LIGHT WEST TO NORTHWEST WINDS ON SATURDAY TO NORTHEAST BY MONDAY. LACK OF ANY COLD AIR ADVECTION WILL RESULT IN TEMPERATURES TRANSITIONING TO NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE WEEKEND. IN THE EXTENDED...THE SURFACE HIGH THAT FILLS IN BEHIND THE REINFORCING FRONT WILL SPREAD EASTWARD AND STRENGTHEN AS IT IS FED BY MORE HIGH CELLS MOVING OFF THE ATLANTIC SEA BOARD. MEANWHILE...THE FLOW ALOFT WILL BECOME MORE ZONAL. THIS WILL RESULT IN GENTLE NORTHEAST TO EAST FLOW THROUGH THE MIDDLE OF NEXT WEEK. EXPECT TEMPERATURES TO RANGE ABOUT 5 DEGREES ABOVE NORMAL WITH RAIN CHANCES SLIM TO NONE. && .MARINE... A SMALL CRAFT ADVISORY WILL BE HOISTED WITH THE AFTERNOON COASTAL PACKAGE FOR INCREASING WINDS TONIGHT. A RAPIDLY DEEPENING LOW IN THE NORTHEASTERN GULF OF MEXICO WILL STRENGTHEN SOUTHWESTERLIES OVERNIGHT. EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE THIS EVENING AND TONIGHT AS A PREFRONTAL TROUGH APPROACHES KEYS WATERS. SOME OF THE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND AT TIMES FREQUENT LIGHTING STRIKES. SHOWER AND THUNDERSTORM ACTIVITY WILL DIMINISH CONSIDERABLY ONCE THE PREFRONTAL TROUGH RACES EASTWARD ACROSS THE AREA...AND LINGERING WEAKER SHOWERS WILL FINALLY END AS A COLD FRONT INVADES KEYS WATERS THURSDAY MORNING. STRONG NORTHWEST WINDS IN WAKE OF THE COLD FRONT WILL TRANSITION TO NORTH AND WEAKEN SIGNIFICANTLY THURSDAY NIGHT AS A HIGH PRESSURE SYSTEM DESCENDS INTO FLORIDA. THEREAFTER...LIGHT WINDS WILL PREVAIL. && .AVIATION... 12/18Z TAF ISSUANCE...A THREAT OF SHOWERS AND A FEW THUNDERSTORMS CANNOT BE RULED OUT LATE THIS AFTERNOON AT THE ISLAND TERMINALS BUT A MORE ORGANIZED LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO IMPACT THE ISLAND CHAIN FROM THE WEST STARTING LATE THIS EVENING INTO THE OVERNIGHT HOURS THURSDAY...WINDS WILL BECOME GUSTY ALONG THE LEADING EDGE OF THIS LINE OF STORMS...AND A STRONG GRADIENT FLOW WILL BUILD IN BEHIND A FRONTAL PASSAGE BY DAYBREAK THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 71 75 62 70 / 80 50 0 0 MARATHON 71 77 59 70 / 80 50 0 0 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........11 AVIATION/NOWCASTS.....MSB DATA COLLECTION.......RIZZO VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Feb 12, 3:36 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 336 PM EST WED FEB 12 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-131100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 336 PM EST WED FEB 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...THIS EVENING AND TONIGHT ...SOME STRONG SHOWERS AND THUNDERSTORMS LIKELY THIS EVENING AND TONIGHT... ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS TONIGHT... A PRE-FRONTAL TROUGH RACING EASTWARD INTO THE EXTREME SOUTHEAST GULF OF MEXICO WILL BLAST THROUGH OUR REGION TONIGHT...PRECEDED AND ACCOMPANIED BY BANDS OF SHOWERS AND EMBEDDED THUNDERSTORMS. SOME OF THESE CELLS WILL LIKELY BE STRONG. THE PRIMARY THUNDERSTORM HAZARDS WILL BE WIND GUSTS OF 40 MPH OR HIGHER IN THE STRONGER CELLS...AND AT TIMES...FREQUENT CLOUD TO SURFACE LIGHTNING STRIKES. IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT FOR INCREASING WINDS FOR ALL KEYS COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ...A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL KEYS COASTAL WATERS THURSDAY... IN WAKE OF THE PRE-FRONTAL TROUGH...A COLD FRONT WILL SWEEP THROUGH OUR ENTIRE REGION THURSDAY MORNING. STRONG WEST WINDS EARLY THURSDAY MORNING WILL TURN NORTHWEST AT 20 TO 25 KNOTS. THEREFORE...A SMALL CRAFT ADVISORY WILL LIKELY REMAIN IN EFFECT FOR ALL KEYS COASTAL WATERS. FOR FRIDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 4:07 PM EST | Special Marine Warning | KEY | 53 min | |
| Feb 12, 4:21 PM EST | Special Marine Warning | KEY | 54 min | |
| Feb 12, 5:19 PM EST | Special Marine Warning | KEY | 56 min | |
| Feb 12, 5:49 PM EST | Special Marine Warning | KEY | 56 min | |
| Feb 12, 6:44 PM EST | Special Marine Warning | KEY | 61 min | |
| Feb 12, 6:47 PM EST | Special Marine Warning | KEY | 58 min |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.